Medical Questions > Womens Health > Birth Control Forum

Period came two weeks early on birth control

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hello all,

My boyfriend came to visit me recently (he lives far away) and for about a month before and during the time he was here, I took my birth control pills perfectly, on time, every day. During my "placebo week", I had my period but we did have sex during the last two days or so with no condom. I went back to taking the pills as I was supposed to after the period was over. Now, since he's left, I've been getting a little sloppy about taking the pills this past week or so (he left on the 13th of January). I forgot to take one on Friday so I took two on Saturday, and the timing has been off a few hours sometimes, I'll admit. My last period was January 6 - 10, but yesterday I had some brown spotting and today I'm bleeding. Is this just caused because of the sloppy birth control pill taking? I'm getting kind of freaked out because a baby is not in my plans at all right now and my boyfriend and I did have sex during the week that I was taking the sugar pills. Please help!
Did you find this post helpful?
|

User Profile
replied February 5th, 2013
Hi,
Welcome to ehealthforum,
Having intercourse during placebo pill intake usually does not result in pregnancy (provided this was not your first time use of birth control pills and not your first pill pack use). The spotting that you describe could be due to withdrawal effects as you have messed up the pill intake (missed taking active pills and taken pills late than your scheduled time of intake). Continue to take the pills at scheduled time daily, and wait and watch for your periods/withdrawal bleeding. Visit your doctor/gynecologist for further evaluation, clarification and assistance.
Take care.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.